Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 16, 2021Chicot County, Arkansas

NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 4:49 PM CDT for Chicot County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 4:49 PM CDT (21:49 UTC)
Expired
Jul 16, 2021, 5:30 PM CDT
In force
41 min
Issued by
NWS Jackson, MS

County Chicot County, AR

The radar

The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WWUS84 KJAN 162149
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Fri Jul 16 2021
 
ARZ074-075-MSZ018-034-162230-
Chicot AR-Ashley AR-Washington MS-Bolivar MS-
449 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...EASTERN
ASHLEY...NORTHWESTERN WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES
UNTIL 530 PM CDT...

At 449 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Arkansas City to near Montrose to 6
miles west of Jones. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Lake Village and Mcmillan Corner around 515 PM CDT.
  Wilmot around 520 PM CDT.
  Scott around 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3301 9187 3332 9158 3339 9154 3339 9146
      3356 9145 3356 9135 3352 9135 3353 9133
      3352 9132 3352 9125 3356 9124 3358 9115
      3361 9113 3360 9105 3331 9121 3300 9148
TIME...MOT...LOC 2149Z 272DEG 19KT 3361 9130 3332 9146 3298 9176 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:30 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 16, 3:30 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
330 PM CDT Fri Jul 16 2021

.DISCUSSION...
Today and Tonight...

This afternoon's radar and satellite imagery shows a decent
amount of coverage in showers and thunderstorms. These storms will
continue into the evening and bring the potential for gusty
winds, lightning and locally heavy downpours until the loss of
daytime heating. Aloft, a trough is beginning to dig into the
southeast CONUS while a surface ridge is present to our east. This
leaves the forecast area between these two features. The
influence from the approaching trough will continue to cause
uplift through Saturday. Models hint at a decaying MCV dropping
south into the northern portion of the CWA overnight from the NW.
This will increase rain chances early morning Saturday. As the
area begins to heat up tomorrow, diurnal thunderstorms and showers
will increase in coverage again throughout the CWA, similar to
what we have seen today. Given precipitable water content expected
to be near or over 2 inches, locally heavy rainfall and
potentially localized flash flooding is possible. Overnight
tonight, low temperatures will be in the mid to lower 70s and
highs on Saturday will top off in the mid to upper 80s. /AJ/

Sunday through Next Week...

Troughing across the Mid and Deep south will remain dominant
throughout the long-term period. A cold front associated with
this trough will help increase any diurnal storm potential and
rain chances this weekend and through the early part of next week.
Showalters indicate some negative values Sunday and Monday so its
safe to say any storms forming out ahead of the boundary could
have some embedded lightning and thunder in them and a few may
even become briefly strong. Shear values along with other key
components for severe weather are under threshold numbers so any
severe potential at this time is low. Rain chances and better
coverage will increase each day through the period until the
trough begins to slide east sometime next Thursday.

Temperatures this weekend will be in 80s for most places. By the
time Monday rolls around and the previous mentioned front begins
to sag south, temperatures will be a few degrees cooler(mid 80s)
especially with the better rain coverage expected. Clouds will
help limit any temps reaching into the 90s. However by the end of
the forecast period temps will begin to climb back into the upper
80s to near at at 90 degrees for some areas across the west./JNE/

&&

.AVIATION...
18Z TAF discussion:
MVFR conditions are present at GWO due to RA and low ceilings.
Otherwise, other sites are maintaining VFR. Showers and
thunderstorms are developing throughout the area and could cause
all sites to undergo MVFR and IFR conditions at some point today
as TS and RA chances will begin dissipate after 00Z. MVFR
conditions may be present for GLH and GWO after 09Z Saturday
morning due to a decaying convective system from the NW. PIB and
HBG should expect IFR conditions after 08Z tomorrow due to low
stratus and patchy fog. /AJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  88  72  87 /  28  79  40  80
Meridian      71  88  71  86 /  30  72  35  79
Vicksburg     74  88  73  89 /  29  66  41  74
Hattiesburg   72  88  72  87 /  17  68  15  78
Natchez       72  88  72  88 /  30  54  25  74
Greenville    72  86  72  88 /  57  81  62  70
Greenwood     72  86  71  88 /  53  86  64  77

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JNE/AJ
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
222 PM CDT Fri Jul 16 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
222 PM CDT Fri Jul 16 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

33

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 16, 3:58 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Fri Jul 16 2021

MSZ047-053-162145-
Warren MS-Claiborne MS-
358 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN AND
NORTHEASTERN CLAIBORNE COUNTIES UNTIL 445 PM CDT...

At 358 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles west of Yokena to near Port
Gibson to near Pattison. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Hermanville around 425 PM CDT.
  Rocky Springs around 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3222 9083 3207 9077 3190 9075 3191 9092
      3210 9099 3211 9103 3212 9103
TIME...MOT...LOC 2058Z 259DEG 17KT 3218 9106 3203 9099 3188 9098

TW
Special weather statement, Jul 16, 4:00 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
400 PM CDT Fri Jul 16 2021

MSZ054-059-061-062-162145-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
400 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LINCOLN...SOUTHEASTERN
JEFFERSON...EASTERN FRANKLIN AND SOUTHWESTERN COPIAH COUNTIES UNTIL
445 PM CDT...

At 400 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles northwest of New Hope to near
Smithdale. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Little Springs around 405 PM CDT.
  Union Church around 420 PM CDT.
  Center Point around 425 PM CDT.
  Pleasant Hill around 430 PM CDT.
  Caseyville and Allen around 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3135 9077 3167 9084 3172 9086 3176 9074
      3180 9066 3170 9062 3135 9049
TIME...MOT...LOC 2100Z 256DEG 19KT 3164 9089 3132 9075

TW
Special weather statement, Jul 16, 4:12 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
412 PM CDT Fri Jul 16 2021

MSZ048-049-162145-
Hinds MS-Rankin MS-
412 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND EAST
CENTRAL HINDS COUNTIES UNTIL 445 PM CDT...

At 412 PM CDT, Meteorologists were tracking a strong thunderstorm
over Jackson, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Pearl and Flowood around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3222 9021 3227 9028 3239 9032 3241 9025
      3240 9024 3240 9008 3223 9002 3213 9011
TIME...MOT...LOC 2112Z 259DEG 13KT 3233 9016

TW
Special weather statement, Jul 16, 4:14 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
414 PM CDT Fri Jul 16 2021

MSZ031-162145-
Lowndes MS-
414 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
UNTIL 445 PM CDT...

At 414 PM CDT, Meteorologists were tracking a strong thunderstorm
near Steens, or near Columbus, moving north at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Kolola Springs around 425 PM CDT.
  Caledonia around 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3353 8827 3361 8841 3354 8848 3353 8848
      3352 8847 3353 8851 3354 8851 3353 8849
      3358 8849 3360 8847 3362 8849 3367 8849
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 2114Z 193DEG 26KT 3358 8837

TW
Special weather statement, Jul 16, 4:32 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
432 PM CDT Fri Jul 16 2021

MSZ054-062-162200-
Copiah MS-Lincoln MS-
432 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
SOUTHWESTERN COPIAH COUNTIES UNTIL 500 PM CDT...

At 432 PM CDT, Meteorologists were tracking a strong thunderstorm
near Caseyville, or 10 miles northwest of Brookhaven, moving
northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Loyd Star around 435 PM CDT.
  Brookhaven around 445 PM CDT.
  Glancy around 450 PM CDT.
  Wesson and Martinsville around 455 PM CDT.

Other locations impacted by this storm include Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3155 9057 3180 9066 3188 9045 3165 9031
TIME...MOT...LOC 2132Z 241DEG 31KT 3166 9061

TW
Special weather statement, Jul 16, 4:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Fri Jul 16 2021

ARZ074-075-MSZ018-034-162230-
Chicot AR-Ashley AR-Washington MS-Bolivar MS-
449 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...EASTERN
ASHLEY...NORTHWESTERN WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES
UNTIL 530 PM CDT...

At 449 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Arkansas City to near Montrose to 6
miles west of Jones. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Lake Village and Mcmillan Corner around 515 PM CDT.
  Wilmot around 520 PM CDT.
  Scott around 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3301 9187 3332 9158 3339 9154 3339 9146
      3356 9145 3356 9135 3352 9135 3353 9133
      3352 9132 3352 9125 3356 9124 3358 9115
      3361 9113 3360 9105 3331 9121 3300 9148
TIME...MOT...LOC 2149Z 272DEG 19KT 3361 9130 3332 9146 3298 9176

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:19 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith32 min
Jul 16, 11:27 AM CDTSpecial Weather StatementJANScott48 min
Jul 16, 1:30 PM CDTSpecial Weather StatementJANSmith45 min
Jul 16, 1:58 PM CDTSpecial Weather StatementJANClay32 min
Jul 16, 2:22 PM CDTSpecial Weather StatementJANLeflore53 min
Jul 16, 2:27 PM CDTSpecial Weather StatementJANLowndes33 min
Jul 16, 2:34 PM CDTSpecial Weather StatementJANHinds26 min
Jul 16, 2:37 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha38 min
Jul 16, 2:43 PM CDTSpecial Weather StatementJANYazoo32 min
Jul 16, 2:46 PM CDTSpecial Weather StatementJANClay14 min
Jul 16, 2:54 PM CDTSpecial Weather StatementJANHinds36 min
Jul 16, 2:58 PM CDTSpecial Weather StatementJANHinds32 min
Jul 16, 3:02 PM CDTSpecial Weather StatementJANLowndes43 min
Jul 16, 3:22 PM CDTSpecial Weather StatementJANLowndes38 min
Jul 16, 3:25 PM CDTSpecial Weather StatementJANHinds35 min
Jul 16, 3:38 PM CDTSpecial Weather StatementJANFranklin, Jefferson52 min
Jul 16, 3:43 PM CDTSpecial Weather StatementJANLowndes47 min
Jul 16, 3:45 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 16, 3:46 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 16, 3:58 PM CDTSpecial Weather StatementJANClaiborne47 min
Jul 16, 4:00 PM CDTSpecial Weather StatementJANLincoln45 min
Jul 16, 4:12 PM CDTSpecial Weather StatementJANRankin33 min
Jul 16, 4:14 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 16, 4:20 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Jul 16, 4:32 PM CDTSpecial Weather StatementJANCopiah28 min
Jul 16, 2:15 PM CDTSpecial Weather StatementJANWest Carroll45 min
Jul 16, 2:20 PM CDTSpecial Weather StatementJANCatahoula25 min
Jul 16, 3:00 PM CDTSpecial Weather StatementJANEast Carroll30 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.